Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

What causes false pregnancy test result while treating hypothyroidism?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1954
Answered : 3793 Questions
Question
I have hypothyroid and take eltroxin on daily basis. Can that give me a false positive pregnancy test?
Posted Sat, 18 Nov 2017 in Thyroid Problem and Hormonal Problems
 
 
Answered by Dr. Prof. Kunal Saha 1 hour later
Brief Answer:
Unlikely

Detailed Answer:
Thanks for asking on HealthcareMagic.

I have gone carefully through your query and understand your concerns. A false positive pregnancy test result is unlikely and has no association with your hypothyroidism or your eltroxin intake. However, you can feel free to get it rechecked.

Let me know if I could help further.

Regards
Above answer was peer-reviewed by
 
Follow-up: What causes false pregnancy test result while treating hypothyroidism? 1 hour later
Thank you sir. Actually i had tested my thyroid 10 days ago and the the level came as 12. So the doctor i visited had increased my eltroxin dose from 50mcg to 100.
I had tested today for pregnancy and got positive result. Its been only 30 days since my last menstrual cycle. Not sure if that is early to check. That's why i wanted to know if it is a false positive?
 
 
Answered by Dr. Prof. Kunal Saha 1 hour later
Brief Answer:
Your doctor has done the right thing

Detailed Answer:
Your doctor has done the right thing.
The positive results can show up early as in this case. That does not mean that it is false positive.

Regards
Above answer was peer-reviewed by
 
Follow-up: What causes false pregnancy test result while treating hypothyroidism? 30 minutes later
Thanks a lot Sir.
 
 
Answered by Dr. Prof. Kunal Saha 5 hours later
Brief Answer:
Glad to be of service

Detailed Answer:
Let me know if I could be of any further assistance if you ever have a health related query in the future.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor